Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 5, NWS Miami, FL

January 23, 2017Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jan 23, 2017, 2:02 AM EST for Palm Beach County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 23, 2017, 2:02 AM EST (07:02 UTC)
Expired
Jan 23, 2017, 2:45 AM EST
In force
43 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 118 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 9:57 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2017-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2017-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

716 
WUUS52 KMFL 230702
SVRMFL
FLC099-230745-
/O.NEW.KMFL.SV.W.0005.170123T0702Z-170123T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
202 AM EST MON JAN 23 2017

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  East central Palm Beach County in southeastern Florida...

* Until 245 AM EST

* At 201 AM EST, a severe thunderstorm was located near Wellington,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  West Palm Beach, Boynton Beach, Wellington, Lake Worth and Riviera
  Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 600 AM EST for southeastern
Florida.

LAT...LON 2678 8003 2653 8003 2652 8034 2664 8041
TIME...MOT...LOC 0701Z 251DEG 40KT 2658 8030 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

ALM
2 follow-up statements
528 
WWUS52 KMFL 230721
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
221 AM EST MON JAN 23 2017

FLC099-230745-
/O.CON.KMFL.SV.W.0005.000000T0000Z-170123T0745Z/
Palm Beach FL-
221 AM EST MON JAN 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EST
FOR EAST CENTRAL PALM BEACH COUNTY...

At 221 AM EST, severe thunderstorms were located along a line
extending from near Port Of Palm Beach to Palm Springs to Loxahatchee
Nwr, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Lake Worth and Riviera
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 600 AM EST for southeastern
Florida.

LAT...LON 2678 8003 2653 8003 2652 8031 2652 8034
      2653 8034 2664 8041
TIME...MOT...LOC 0721Z 256DEG 40KT 2675 8010 2665 8008 2652 8023 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

ALM
474 
WWUS52 KMFL 230745
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
245 AM EST MON JAN 23 2017

FLC099-230755-
/O.EXP.KMFL.SV.W.0005.000000T0000Z-170123T0745Z/
Palm Beach FL-
245 AM EST MON JAN 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
HAS EXPIRED...
    
The storms which prompted the warning have weakened below severe 
limits. Therefore the warning has been allowed to expire.  However 
gusty winds are still possible with these thunderstorms.

A tornado watch remains in effect until 600 AM EST for southeastern
Florida.

LAT...LON 2678 8003 2653 8003 2652 8031 2652 8034
      2653 8034 2664 8041
TIME...MOT...LOC 0745Z 251DEG 40KT 2683 7983 2673 7981 2660 7996 

$$

ALM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 10:10 PM EST, 3 hours 52 minutes earlier.

Area forecast discussion, Jan 22, 10:10 PM EST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1010 PM EST Sun Jan 22 2017

.UPDATE...

A tornado watch has been issued for all of South Florida until 6am
EST.

As of 10 pm, regional radars show a squall line associated with
the advancing front extending from Melbourne to Venice and
continuing into the Gulf of Mexico. Ahead of the line, isolated
cells have been developing over the eastern Gulf of Mexico west of
Naples within a 50+ knot low-level jet axis. These storms may
pose a risk for isolated tornadoes and locally damaging winds as
they approach the Gulf Coast and encounter impressive low-level
hodographs (0-1km SREH 300-350 m2/s2 per SPC mesoanalysis).

Mitigating factors for tornadoes will include veering low-level
winds with a more unidirectional shear profile developing over
time. In addition, water vapor imagery and satellite-derived
precipitable water indicate the instability within the pre-frontal
plume is relatively modest with MLCAPE estimated to be generally
below 1500 J/kg. Still, residents and visitors to South Florida
should make sure to have a way to receive severe weather warnings
overnight, such as NOAA Weather Radio, and be prepared to take
action if warnings are issued.

We are preparing to launch a 04Z supplemental sounding to better
characterize the evolving threat over south Florida.

&&

.PREV DISCUSSION... /issued 712 PM EST Sun Jan 22 2017/

AVIATION...
Along the east coast TAF sites, breezy southwest winds 12-17 KT
with occasional higher gusts will continue through this evening
into Monday morning. As a strong cold front approaches late
tonight, a squall line containing TSRA+, small hail, and possibly
a tor or two will push down the peninsula. Current thinking
regarding the squall line timing...KPBI 23/05-08Z, KFXE KFLL
23/06-09Z, KOPF KMIA KTMB and 23/07-10Z. Have covered this with a
TEMPO group highlighting strong VRB winds. Aft 23/1200Z, behind
the front, breezy winds should turn westerly with precip chances
dwindling.

Timing for the squall line along the Gulf, affecting
KAPF...23/0200-0600Z. Have covered this with a tempo,
highlighting VRB gusty winds and heavy rain. Aft 23/0900Z, winds
should switch to the west.

PREV DISCUSSION... /issued 430 PM EST Sun Jan 22 2017/

DISCUSSION...

TONIGHT...
A very strong mid to upper level trough along with a
surface low over the Southern Gulf Coast States will move eastward
through the Southeastern United States tonight into Monday
morning before moving northeast into the Mid Atlantic States on
Tuesday. This will allow for a strong cold front to work from the
eastern Gulf waters through South Florida late tonight.

The winds ahead of the front will be breezy to windy from the
southwest tonight. Wind gusts will continue to be around 35 mph
over most of South Florida through early this evening, before
decreasing some for tonight. The only exception to this is along
the coastal areas of South Florida where they should remain around
35 mph. Therefore, the Wind Advisory will be extended until early
Monday morning for the coastal areas and will be allow to expire
over rest of South Florida early this evening.

The atmosphere continues to moisten in the low levels, but a cap
around 700 mbs early this afternoon has not allowed for any
showers or thunderstorms to develop. However, the cap will break
down this evening as the strong cold front approaches South
Florida from the Gulf of Mexico. Therefore, the pops will continue
to remain in the categorical range for tonight over South
Florida.

There is also a mid level jet of around 100 knots along with a low
level jet of 40 to 50 knots that will be working into South
Florida tonight allowing for the helicities to increase into the
100 to 200 range. The mid levels of the atmosphere will also be
cooling down into the -10 to -12C late tonight, as the very strong
trough moves through the area. This will lead to the possibility
of strong to severe storms over South Florida tonight ahead of the
cold front.

MONDAY...
There could still be some showers and even a few thunderstorms
ongoing over South Florida Monday morning as the front clears the
area. However, the threat of severe weather will be done, as the
mid to upper level and low level jets will be east of the area.
Therefore, pops will be on an downward trend on Monday from west
to east across South Florida.

TUESDAY THROUGH FRIDAY...
High pressure will build into South Florida for Tuesday and
Wednesday from the west before moving east into the Atlantic
waters for late this week. This will allow for dry weather to work
into the area during this time over South Florida.

Another cold front will then move southward through South Florida
late this week from the north. This will allow for a few showers
to develop over the Atlantic waters during this time. Rest of
South Florida should remain dry.

EXTENDED FORECAST...
The front should stall out over the northern Florida keys this weekend,
as an mid to upper level disturbance moves east from the Gulf
waters across South Florida Saturday night into Sunday. This will
allow for some showers and even a few thunderstorms to affect
South Florida late this weekend. Therefore, a chance of pops have
been ahead for South Florida for Saturday night into Sunday.

MARINE...
The winds will be southwesterly tonight before going westerly on
Monday. The wind speeds will be around 25 to 30 knots with gusts
into the Gale Force conditions for tonight into Monday. Therefore,
the Gale Warning has been expanded to Lake Okeechobee and Biscayne
Bay waters through Monday morning. Rest of South Florida waters
remain in the Gale Warning through Monday evening.

The seas will also be running 8 to 10 feet in the Atlantic Waters
and building to 6 to 8 feet near-shore Gulf waters to 12 to 17
feet offshore Gulf Waters late tonight into Monday. Therefore,
mariners are advise to remain in port through Monday.

BEACH FORECAST...
High Risk of Rip Currents will also continue for the gulf coast
beaches of South Florida through Tuesday evening. The east coast
beaches of South Florida will also continue to see an enhancement
in the threat of rip currents through Tuesday.

FIRE WEATHER...
The relative humidity will also fall into the lower to mid 30s
over most of South Florida for Tuesday into Wednesday, as much
drier air will work into the area from the north. However, the
ERC's should remain below 35 during this time. Therefore, at this
time it looks like there is no fire threat for South Florida.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  68  79  55  77 /  90  40   0   0
Fort Lauderdale  71  80  58  78 /  90  40   0   0
Miami            72  80  59  79 /  90  40   0   0
Naples           71  74  62  75 /  80  50   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for FLZ069.

     Wind Advisory until 7 AM EST Monday for FLZ069-168-172-173.

AM...Small Craft Advisory from 11 PM Monday to 1 PM EST Tuesday for
     AMZ650-651-670-671.

     Gale Warning until 11 PM EST Monday for AMZ650-651-670-671.

     Small Craft Advisory from 1 PM Monday to 7 AM EST Tuesday for
     AMZ610-630.

     Gale Warning until 1 PM EST Monday for AMZ610-630.

GM...Small Craft Advisory from 11 PM Monday to 1 PM EST Tuesday for
     GMZ656-657-676.

     Gale Warning until 11 PM EST Monday for GMZ656-657-676.

&&

UPDATE...22/KS
DISCUSSION...54/BNB
MARINE...54/BNB
AVIATION...27/JT
BEACH FORECAST...54/BNB
FIRE WEATHER...54/BNB
Hazardous weather outlook, Jan 22, 10:03 PM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1003 PM EST SUN JAN 22 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
231100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
1003 PM EST SUN JAN 22 2017

...TORNADO WATCH 24 IS IN EFFECT UNTIL EARLY MONDAY MORNING...
...HIGH RISK OF RIP CURRENTS WEST COAST BEACHES OF SOUTH FLORIDA...
...DANGEROUS MARINE CONDITIONS DEVELOPING TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SHOWERS AND THUNDERSTORMS WILL OVERSPREAD SOUTH
FLORIDA AHEAD OF A STRONG COLD FRONT. THERE IS A POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON, EVENING, AND
OVERNIGHT. THE MAIN THREATS EXPECTED ARE DAMAGING WIND GUSTS,
FREQUENT LIGHTNING STRIKES, HAIL AND ISOLATED TORNADOES.

TORNADOES: ISOLATED TORNADOES MAY DEVELOP WITH THUNDERSTORMS ACROSS
THE REGION LATER THIS AFTERNOON AND OVERNIGHT. WATERSPOUTS ARE
POSSIBLE WITH ANY SHOWER AND THUNDERSTORM ACTIVITY THAT DEVELOPS
TODAY.

WIND: THERE IS A WIND ADVISORY IN EFFECT FOR ALL SOUTH FLORIDA
TODAY. WINDS ARE EXPECTED TO INCREASE BETWEEN 20 TO 25 MPH THIS
AFTERNOON WITH GUSTS TO AROUND 35 MPH. THERE IS ALSO A POTENTIAL FOR
THUNDERSTORMS LATER THIS AFTERNOON, EVENING, AND OVERNIGHT TO
PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.

HAIL: HAIL UP TO THE SIZE OF QUARTER DOLLARS IS POSSIBLE WITH STRONG
THUNDERSTORMS THAT DEVELOP LATER THIS AFTERNOON, EVENING, AND
OVERNIGHT.

FLOODING: MINOR FLOODING IS POSSIBLE WITH HEAVIER SHOWERS AND STORMS
LEADING TO PONDING OF WATER IN POORLY DRAINED AREAS OVER THE EAST
COAST AND GULF COAST METRO AREAS. MINOR COASTAL FLOODING IS
POSSIBLE ALONG THE GULF COAST AROUND THE TIMES OF HIGH TIDE.

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS FOR THE GULF COAST
BEACHES. FOR THE ATLANTIC BEACHES, A MORE MODERATE RISK OF RIP
CURRENTS IS EXPECTED TODAY.

WAVES: SEAS BUILDING TO 10 TO 12 FEET IN THE OFFSHORE ATLANTIC AND
10 TO 16 FEET IN THE GULF LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WEST WIND BEHIND THE FRONT WILL CONTINUE TO LEAD TO HAZARDOUS
MARINE CONDITIONS ACROSS SOUTH FLORIDA WATERS THROUGH TUESDAY. RIP
CURRENTS WILL BE POSSIBLE ALONG BOTH THE ATLANTIC AND GULF COASTS
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. INDIVIDUAL SPOTTERS ARE
ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Local storm report, Jan 23, 12:54 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1254 AM EST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     MARINE TSTM WIND 12 E LAKEPORT           26.96N  80.94W
01/23/2017  M56 MPH          AMZ610             FL   MESONET

            A WIND GUST OF 56 MPH 49 KNOTS WAS MEASURED OVER LAKE
            OKEECHOBEE AT 1230 AM

&&

EVENT NUMBER MFL1700037

HAGEN
Special weather statement, Jan 23, 12:54 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
1254 AM EST MON JAN 23 2017

FLZ066>072-075-168-230700-
Coastal Collier County FL-Inland Broward County FL-Hendry FL-
Coastal Palm Beach County FL-Inland Collier County FL-
Mainland Monroe FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
1254 AM EST MON JAN 23 2017

...Significant Weather Advisory for up to 55 mph winds and small
hail for Collier...northwestern Mainland Monroe...southeastern
Hendry... northern Broward and Palm Beach Counties Until 200 AM
EST...

* At 1253 AM EST...Doppler radar was tracking a strong thunderstorm 9
  miles north of Big Cypress Seminole Reservation, or 16 miles
  southeast of Montura, moving northeast at 50 mph.

* The primary impacts will be small hail and gusty winds up TO 55
  mph. These winds can down small tree limbs and branches, and blow
  around unsecured small objects. Seek shelter in a safe building
  until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Coral Springs, West Palm Beach, Boca Raton, Boynton Beach, Delray
  Beach, Tamarac, Wellington, Jupiter, Palm Beach Gardens, Lake
  Worth, Riviera Beach, Belle Glade, Marco Island, Palm Beach,
  Clewiston, Pahokee, Tequesta, South Bay, Juno Beach and Ocean
  Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

A tornado watch remains in effect until 600 AM EST for southern,
southeastern and southwestern Florida.

LAT...LON 2654 8003 2622 8027 2599 8089 2540 8118
      2554 8131 2565 8136 2573 8134 2579 8144
      2577 8152 2599 8173 2682 8085 2680 8082
      2703 8063 2696 8061 2697 8004
TIME...MOT...LOC 0553Z 220DEG 68KT 2644 8098

67
Local storm report, Jan 23, 1:20 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
120 AM EST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     NON-TSTM WND GST 3 W DEERFIELD BEACH     26.31N  80.15W
01/23/2017  M54 MPH          BROWARD            FL   MESONET

            WIND GUST OF 54 MPH AT DEERFIELD BEACH

&&

EVENT NUMBER MFL1700038

HAGEN
Local storm report, Jan 23, 1:24 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
124 AM EST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     NON-TSTM WND GST 2 ESE HAVERHILL         26.68N  80.10W
01/23/2017  M48 MPH          PALM BEACH         FL   ASOS

            A WIND GUST OF 48 MPH WAS MEASURED AT PALM BEACH
            INTERNATIONAL AIRPORT

&&

EVENT NUMBER MFL1700039

HAGEN
Special weather statement, Jan 23, 1:56 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
156 AM EST MON JAN 23 2017

FLZ066>073-075-168-172-230800-
Coastal Collier County FL-Inland Broward County FL-Hendry FL-
Coastal Broward County FL-Coastal Palm Beach County FL-
Inland Collier County FL-Mainland Monroe FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-
156 AM EST MON JAN 23 2017

...Significant Weather Advisory for frequent to excessive lightning,
small hail, up to 55 mph winds and the development of funnel clouds
for southeastern Collier...northern Mainland Monroe...northwestern
Miami-Dade...southeastern Hendry...Broward and Palm Beach Counties
Until 300 AM EST...

* At 154 AM EST...Doppler radar was tracking a line of strong
  thunderstorms with rotation, Capable of producing a funnel cloud
  along a line extending from 11 miles south of Lion Country Safari
  Park to near Chokoloskee...and moving northeast at 50 mph.

* In addition, frequent to excessive lightning, gusty winds up yo 55
  mph, small hail, torrential downpours, or a combination of these
  are possible. Lightning is the number one weather related killer
  in Florida. Trees and open shelters offer no protection.
  These winds can down small tree limbs and branches, and blow around
  unsecured small objects. Seek shelter in a safe building until the
  storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Fort Lauderdale, Pembroke Pines, Miramar, Coral Springs, West Palm
  Beach, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton,
  Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Wellington,
  Jupiter, Margate, Palm Beach Gardens, Lake Worth and Riviera Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

A tornado watch remains in effect until 600 AM EST for southern,
southeastern and southwestern Florida.

LAT...LON 2623 8007 2543 8115 2567 8135 2573 8134
      2575 8141 2587 8152 2696 8039 2697 8003
TIME...MOT...LOC 0654Z 041DEG 51KT 2655 8041 2577 8129

67
Local storm report, Jan 23, 1:58 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
158 AM EST MON JAN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 AM     MARINE TSTM WIND 1 SSW SOUTH PALM BEACH  26.61N  80.04W
01/23/2017  M43 MPH          AMZ650             FL   C-MAN STATION

            A MARINE THUNDERSTORM WIND GUST OF 43MPH...37
            KNOTS...WAS REPORTED BY THE C-MAN STATION...LKWF1...AT
            106 AM EST.

&&

EVENT NUMBER MFL1700040

HAGEN

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 11:15 PM ESTSpecial Weather StatementMFLGlades, Hendry60 min
Jan 22, 11:32 PM ESTSpecial Marine WarningMFL28 min
Jan 22, 11:50 PM ESTSpecial Marine WarningMFL25 min
Jan 23, 12:03 AM ESTSpecial Marine WarningMFL57 min
Jan 23, 12:03 AM ESTSpecial Weather StatementMFLCollier, Glades, Hendry, Palm Beach57 min
Jan 23, 12:20 AM ESTSpecial Marine WarningMFL25 min
Jan 23, 12:25 AM ESTSevere Thunderstorm WarningMFLGlades, Hendry, Palm Beach50 min
Jan 23, 12:36 AM ESTSevere Thunderstorm WarningMFLCollier24 min
Jan 23, 12:46 AM ESTSpecial Marine WarningMFL44 min
Jan 23, 12:54 AM ESTSpecial Weather StatementMFLBroward, Collier, Palm Beach66 min
Jan 23, 12:58 AM ESTTornado WarningMFLPalm Beach32 min
Jan 23, 1:03 AM ESTSevere Thunderstorm WarningMFLCollier42 min
Jan 23, 1:12 AM ESTSpecial Marine WarningMFL63 min
Jan 23, 1:17 AM ESTTornado WarningMFLPalm Beach28 min
Jan 23, 1:25 AM ESTTornado WarningMFLCollier20 min
Jan 23, 1:26 AM ESTSpecial Marine WarningMFL94 min
Jan 23, 1:41 AM ESTTornado WarningMFLPalm Beach10 min
Jan 23, 1:52 AM ESTSpecial Marine WarningMFL83 min
Jan 23, 1:56 AM ESTSpecial Weather StatementMFLBroward, Monroe, Palm Beach64 min
Jan 23, 2:23 AM ESTWind AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more17 hr
Jan 23, 2:29 AM ESTSevere Thunderstorm WarningMFLBroward31 min
Jan 23, 2:48 AM ESTSpecial Weather StatementMFLBroward, Miami-Dade, Monroe87 min
Jan 23, 2:49 AM ESTSpecial Weather StatementMFLMonroe26 min
Jan 23, 2:54 AM ESTSevere Thunderstorm WarningMFLBroward36 min
Jan 23, 2:56 AM ESTTornado WarningMFLMiami-Dade, Monroe34 min
Jan 23, 2:57 AM ESTSpecial Marine WarningMFL63 min
Jan 23, 3:06 AM ESTSpecial Marine WarningMFL84 min
Jan 23, 3:35 AM ESTSevere Thunderstorm WarningMFLBroward, Miami-Dade, Monroe40 min
Jan 23, 3:42 AM ESTSpecial Marine WarningMFL48 min
Jan 23, 3:44 AM ESTTornado WarningMFLMiami-Dade19 min
Jan 23, 4:01 AM ESTSpecial Weather StatementMFLMiami-Dade44 min
Jan 23, 4:15 AM ESTSevere Thunderstorm WarningMFLMiami-Dade11 min
Jan 23, 4:19 AM ESTSpecial Marine WarningMFL41 min
Jan 23, 4:55 AM ESTSpecial Marine WarningMFL50 min
Jan 23, 5:43 AM ESTSpecial Marine WarningMFL32 min
Jan 23, 5:43 AM ESTSpecial Marine WarningMFL32 min
Jan 23, 6:12 AM ESTSpecial Marine WarningMFL48 min
Jan 23, 7:03 AM ESTSpecial Weather StatementMFLCollier, Glades, Hendry87 min
Jan 23, 7:45 AM ESTSpecial Marine WarningMFL60 min
Jan 23, 8:30 AM ESTSpecial Weather StatementMFLPalm Beach75 min
Jan 23, 9:52 AM ESTSpecial Weather StatementMFLMiami-Dade53 min
Jan 23, 10:38 AM ESTSpecial Marine WarningMFL82 min
Jan 23, 11:34 AM ESTSpecial Marine WarningMFL56 min

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.